MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRI-SIL I.C. ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRI-SIL I.C. ALL-SILICONE FOLEY CATHETER
Model Number 73024SI
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Insufficient Information (4580)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon allegedly popped inside the patient when filled with only 10cc water when the package instructs the use of 30cc.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed, however the cause was unknown.The device used for the treatment.The device would not meet the specifications, and was influenced by the reported failure.Visual evaluation of the returned sample noted one opened (with original packaging), used silicone irrigation foley.It was noted that there were no obvious signs of damage to the balloon.The catheter balloon inflated with the methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) but leaked through a slit on the inflation funnel right behind the trifurcation.Although the reported event was confirmed, a root cause could not be determined.A potential root cause for this failure mode could be due to excess of temperature in the funnel.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities 5cc balloon: use 10ml sterile water 30cc balloon: use 35ml sterile water do not exceed recommended capacities." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX LUBRI-SIL I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10555389
Report Number1018233-2020-06052
Device Sequence Number304048
Product Code MJC
UDI-Device Identifier00801741025525
UDI-Public(01)00801741025525
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model Number73024SI
Device Catalogue Number73024SI
Device Lot NumberNGDZ1179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1